DOCUMENTA MATHEMATICA, Vol. 21 (2016), 1193-1226

Uffe Haagerup

On the Uniqueness of the Injective III1 Factor

We give a new proof of a theorem due to Alain Connes, that an injective factor $N$ of type III$1$ with separable predual and with trivial bicentralizer is isomorphic to the Araki--Woods type III$1$ factor $R\infty$. This, combined with the author's solution to the bicentralizer problem for injective III$1$ factors provides a new proof of the theorem that up to $*$-isomorphism, there exists a unique injective factor of type III$1$ on a separable Hilbert space.

2010 Mathematics Subject Classification: 46L36

Keywords and Phrases:

Full text: dvi.gz 53 k, dvi 139 k, ps.gz 349 k, pdf 290 k.


Home Page of DOCUMENTA MATHEMATICA